Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 13, 2012, 8:28 PM CDT for Renville County, North Dakota. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2012, 8:28 PM CDT (01:28 UTC)
- Expired
- Jun 13, 2012, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Renville County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:55 PM CDT | HAIL 1 | 5 S Sherwood, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS53 KBIS 140128
SVRBIS
NDC075-140215-
/O.NEW.KBIS.SV.W.0056.120614T0128Z-120614T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 915 PM CDT
* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF TOLLEY...OR 49 MILES NORTHWEST OF MINOT...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
LORAINE AND SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4901 10179 4901 10150 4890 10149 4864 10177
4868 10185 4872 10185 4872 10192 4875 10197
4884 10203 4887 10202 4902 10185
TIME...MOT...LOC 0128Z 219DEG 34KT 4885 10184
WIND...HAIL 60MPH 1.00IN
$$
CK2 follow-up statements
879
WWUS53 KBIS 140141
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT WED JUN 13 2012
NDC075-140215-
/O.CON.KBIS.SV.W.0056.000000T0000Z-120614T0215Z/
RENVILLE ND-
841 PM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENVILLE COUNTY UNTIL 915 PM CDT...
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHERWOOD...OR 51 MILES NORTH OF MINOT...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4901 10179 4901 10150 4890 10149 4864 10177
4868 10185 4872 10185 4872 10192 4875 10197
4884 10203 4887 10202 4902 10185
TIME...MOT...LOC 0141Z 227DEG 41KT 4894 10166
WIND...HAIL 60MPH 1.00IN
$$
CK177
WWUS53 KBIS 140154
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
854 PM CDT WED JUN 13 2012
NDC075-140215-
/O.CON.KBIS.SV.W.0056.000000T0000Z-120614T0215Z/
RENVILLE ND-
854 PM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
RENVILLE COUNTY UNTIL 915 PM CDT...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF LORAINE...OR 42 MILES NORTHWEST OF MINOT...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LORAINE AND SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4890 10150 4867 10174 4872 10185 4877 10185
4899 10166 4901 10150
TIME...MOT...LOC 0154Z 218DEG 25KT 4880 10167
WIND...HAIL 60MPH 1.00IN
$$
CKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:33 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 13, 7:33 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 733 PM CDT WED JUN 13 2012 .DISCUSSION... THE OVERALL FORECAST IS WELL ON TRACK...WITH ONLY MINOR ADJUSTMENTS NEEDED TO BLEND TO THE 0030 UTC TRENDS. PER COORDINATION WITH SPC...DID CANCEL THE SEVERE THUNDERSTORM WATCH FOR GOLDEN VALLEY...BILLINGS...BOWMAN AND SLOPE COUNTIES WITH THIS FORECAST UPDATE. THE LATEST RADAR OBSERVATIONS INDICATE THREE DISTINCT SUPERCELLS ARE CENTRAL AND SOUTHWEST NORTH DAKOTA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...WITH LCLS OVER 1000 M PLACING A LIMITING ON THE TORNADIC THREAT. THAT SAID...AS THESE STORMS MOVE EAST...LCLS WILL LOWER WITH TIME AND THIS WILL HAVE TO BE MONITORED. HEAVY RAIN IS ALSO POSSIBLE TONIGHT ACROSS THE JAMES RIVER VALLEY AS CONVECTION POSSIBLY CONGEALS INTO A MCS WITH THE ONSET OF THE LOW LEVEL JET. && .AVIATION... SEVERE THUNDERSTORMS REMAIN POSSIBLE FOR KBIS...KMOT AND KJMS THIS EVENING. IFR CONDITIONS IN THUNDERSTORMS ARE POSSIBLE. THE OVERALL SEVERE WEATHER THREAT IS WANING AT KISN AND KDIK. HOWEVER...SCATTERED THUNDERSTORM AND SHOWER ACTIVITY IS POSSIBLE THE REMAINDER OF THE EVENING. STRONG WESTERLY WINDS WITH GUSTS TO 30 KTS ARE POSSIBLE AT ALL TAF SITES ON THURSDAY...WITH SCATTERED SHOWERS ACROSS NORTHWEST NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE/AVIATION...AYD
Hazardous weather outlook, Jun 13, 5:35 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 535 PM CDT WED JUN 13 2012 NDZ025-037-047-048-050-051-142245- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 535 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE JAMES RIVER VALLEY TONIGHT. SOME STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY DAY THROUGH TUESDAY. SOME STORMS MAY BECOME SEVERE...BUT TIMING OF SEVERE WEATHER IS UNCERTAIN. THE BEST CHANCES FOR SEVERE THUNDERSTORMS LOOK TO BE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT NDZ002>005-010>013-018>023-031>036-040>046-142245- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-GOLDEN VALLEY-BILLINGS- STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 535 PM CDT WED JUN 13 2012 /435 PM MDT WED JUN 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED TO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHWEST NORTH DAKOTA THIS EVENING AND TONIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY DAY THROUGH TUESDAY. SOME STORMS MAY BECOME SEVERE...BUT TIMING OF SEVERE WEATHER IS UNCERTAIN. THE BEST CHANCES FOR SEVERE THUNDERSTORMS LOOK TO BE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND TONIGHT. NDZ001-009-017-142245- DIVIDE-WILLIAMS-MCKENZIE- 535 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS FAR NORTHWEST NORTH DAKOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY DAY THROUGH TUESDAY. SOME STORMS MAY BECOME SEVERE...BUT TIMING OF SEVERE WEATHER IS UNCERTAIN. THE BEST CHANCES FOR SEVERE THUNDERSTORMS LOOK TO BE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Local storm report, Jun 13, 7:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
740 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL HEART BUTTE DAM 46.60N 101.81W
06/13/2012 M1.00 INCH GRANT ND TRAINED SPOTTER
BRIEF HEAVY HAIL THEN RAIN.
&&
MMATHEWSSpecial weather statement, Jun 13, 7:41 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 741 PM CDT WED JUN 13 2012 NDZ003-004-011-140130- BOTTINEAU ND-RENVILLE ND-WARD ND- 741 PM CDT WED JUN 13 2012 ...STRONG THUNDERSTORM HEADING TOWARDS CARPIO... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 27 MILES WEST OF MINOT...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CARPIO... FOXHOLM... GREENE... GRANO... GLENBURN... LANSFORD... MOHALL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HAMILTON/KING
Local storm report, Jun 13, 7:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
759 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL ALMONT 46.73N 101.50W
06/13/2012 E1.50 INCH MORTON ND TRAINED SPOTTER
NICKEL TO PING PONG BALL SIZE HAIL. ON GOING DURING
CALL.
&&
AYDLocal storm report, Jun 13, 8:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
802 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL HAZEN 47.29N 101.62W
06/13/2012 M0.75 INCH MERCER ND TRAINED SPOTTER
MOSTLY PEA SIZED BUT A FEW PENNY SIZED HAIL
&&
MMATHEWSSpecial weather statement, Jun 13, 8:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 808 PM CDT WED JUN 13 2012 NDZ020-021-035-140215- BURLEIGH-MCLEAN-OLIVER- 808 PM CDT WED JUN 13 2012 ...STRONG STORMS MOVING THROUGH CENTRAL NORTH DAKOTA... AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL OLIVER COUNTY...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRICE... WILTON... BALDWIN... REGAN... WING... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Special weather statement, Jun 13, 8:21 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 821 PM CDT WED JUN 13 2012 NDZ003-004-011-140200- BOTTINEAU ND-RENVILLE ND-WARD ND- 821 PM CDT WED JUN 13 2012 ...STRONG THUNDERSTORMS MOVING INTO NORTHWESTERN RENVILLE AND NORTHWESTERN BOTTINEAU COUNTIES... AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 47 MILES NORTHWEST OF MINOT...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LORAINE... SHERWOOD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CK
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:14 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 61 min |
| Jun 13, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton | 60 min |
| Jun 13, 8:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 54 min |
| Jun 13, 8:39 PM CDT | Areal Flood Advisory | BIS | Oliver | 6 hr |
| Jun 13, 9:01 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 59 min |
| Jun 13, 9:04 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 56 min |
| Jun 13, 9:11 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Sheridan | 29 min |
| Jun 13, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 60 min |
| Jun 13, 10:35 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 40 min |
| Jun 13, 10:50 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 40 min |
| Jun 13, 11:19 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 41 min |
| Jun 14, 4:33 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 42 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.